Missouri, 2008Tornado and Hail in Missouri, March 27 to 28, 2008
March 27 to 28, 2008 · NWS SGF · 81 events in 20 counties and zones
Severe thunderstorms containing large hail impacted numerous locations across the Missouri Ozarks Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 81
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms containing large hail impacted numerous locations across the Missouri Ozarks Region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 27, 5:55 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 27, 5:55 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT THU MAR 27 2008
...UPDATE TO AVIATION...
.DISCUSSION...
CURRENTLY...WEST TO EAST ORIENTED STATIONARY SURFACE BOUNDARY
CUTTING THE CWA IN HALF AT THIS HOUR. THIS BOUNDARY SEPARATES
TEMPS IN THE MID 40S NORTH FROM TEMPS IN THE UPPER 50S LOWER 60S
SOUTH. 40 KT LOW LEVEL JET IMPINGING ON THIS BOUNDARY AS WELL AS A
BOUNDARY NEAR THE 925MB LEVEL...WHICH IS RESULTING IN SCATTERED
SHRA/TSRA ALONG AND EAST OF A LINE FROM OSCEOLA TO HARTVILLE TO
WEST PLAINS. THE LOW LEVEL JET WILL CONTINUE TO VEER WITH TIME AND
FOCUS CONVECTIVE DEVELOPMENT OVER THE EASTERN CWA FOR THE
REMAINDER OF THE OVERNIGHT HOURS.
TODAY...PRETTY GOOD AGREEMENT AMONGST THE 00Z MODEL OUTPUT IN
SLOWLY SHIFTING THE SURFACE BOUNDARY TO THE NORTH. MOST PROBABLE
SCENARIO IS THE FRONT REACHING A NEVADA TO COLUMBIA LINE LATER
THIS AFTERNOON. POPS AND TEMPS ONCE AGAIN A CHALLENGE FOR TODAY.
BULK OF THE EXPECTED PRECIP TODAY WILL BE ALONG AND NORTH OF THE
SURFACE BOUNDARY. SOUTH OF THE BOUNDARY...THE AIRMASS IS CAPPED
AND ANYONE SOUTH OF THE BOUNDARY WILL REMAIN CAPPED FOR MOST OF
THE DAY. HAVE ONLY TWEAKED TEMPS ACROSS THE SOUTHERN HALF OF THE
CWA WITH THIS AREA ONCE AGAIN ABOVE AVERAGE. TEMPS IN CENTRAL MO
QUITE TRICKY. HAVE TRENDED INTO THE LOW/MID 60S HERE...BUT THERE
IS A RISK TO BE A BIT WARMER DEPENDING ON HOW FAST PRECIP MOVES
OUT AND THE BOUNDARY MOVES TO THE NORTH. POP WISE...WILL LIKELY
MAKE A LAST MINUTE DECISION BASED ON RADAR TRENDS...BUT WILL FOCUS
HIGHEST POPS IN CENTRAL MO...WHERE THE BOUNDARY WILL BE CLOSEST
ALL DAY.
TONIGHT AND FRIDAY...AN UPPER WAVE WILL EXIT NEBRASKA AND SLIDE
EAST SOUTHEAST WITH TIME. THE UPPER FORCING AND ASSOCIATED SURFACE
LOW WILL RESULT IN AN GRADUAL ACCELERATION OF THE SURFACE FRONT TO
THE SOUTH. CAPPING SOUTH OF THE FRONT WILL GRADUALLY WEAKEN AND
AREAS OF SHRA/TSRA WILL DEVELOP TONIGHT. TSRA ACTIVITY LOOKS LIKE
IT WILL MAINLY BE ELEVATED AS THE BEST FORCING WILL BE ALONG OR
JUST BEHIND THE FRONT. 500MB TEMPS IN THE -16C TO -18C RANGE WILL
FOSTER HAIL DEVELOPMENT FROM THE STRONGEST UPDRAFTS...
PARTICULARLY DURING THE EVENING AND WILL CONTINUE TO MENTION THIS
RISK IN THE MORNING HWO. THE FRONT WILL BE SLOW TO MOVE SOUTH OF
THE AREA FRIDAY AND HAVE MAINTAINED HIGHER POPS OVER THE EASTERN
OZARKS.
RATHER COOL DAY EXPECTED FRIDAY AS 925/850MB TEMPS IN THE LOW
SINGLE DIGITS CELSIUS ENTER THE AREA. WITH LOW CLOUDS LINGERING
MOST IF NOT ALL OF THE DAY A 10F DIURNAL RANGE IS ABOUT ALL WE
SHOULD MUSTER.
FRIDAY NIGHT AND SATURDAY...A TENUOUS...BRIEF BREAK IN THE ACTION
IS EXPECTED. RAINFALL SHOULD SHIFT TO THE SOUTH OF THE CWA FRIDAY
EVENING AND A DRY...COOL FRIDAY NIGHT IS EXPECTED. AM NOT AS
CONFIDENT THAT SATURDAY WILL BE COMPLETELY DRY AS THE COLD FRONT
STALLS TO OUR SOUTH AND BEGINS TO TRACK NORTHWARD AGAIN AS A WARM
FRONT. THE NAM REMAINS DRY...BUT THE GLOBAL MODELS ARE TRENDING
WETTER. HAVE HELD VERY CLOSE TO MAV/MEX FOR TEMPS AND POPS.
SATURDAY NIGHT THROUGH MONDAY NIGHT...I HATE TO BE THE BEARER OF
BAD NEWS...BUT IT LOOKS WET FOR THIS PERIOD OF THE FORECAST. THE
00Z GFS FIVE WAVE CHART ONCE AGAIN SHOWS AN INCREASING TROUGH OVER
THE WESTERN HALF OF THE CONUS WITH THE MIDDLE OF THE NATION
ENTRENCHED IN MOIST SOUTHWESTERLY FLOW ALOFT. THE 00Z SUITE OF
MODELS AND ENSEMBLES ALL SUPPORT A BOUNDARY LOITERING ABOUT THE
REGION WITH AMPLE MOISTURE ADVECTION GIVEN DEEP SOUTH AND
SOUTHWESTERLY FETCH ALOFT. SEVERAL DISTURBANCES WILL MOVE THROUGH
THE REGION BETWEEN SATURDAY NIGHT AND MONDAY NIGHT AND HAVE
INCREASED POPS TO LIKELY CATEGORY FOR MOST PERIODS. THE ENSEMBLE
AVERAGE POP IS GIVING A STRONG SIGNAL FOR ACCUMULATING RAINFALL IN
EACH PERIOD AND SUBSEQUENT SHIFTS WILL NEED TO INCREASE POPS
FURTHER IF MODEL/ENSEMBLE TRENDS CONTINUE. THE GFS SUFFERS FROM
GRID SCALE FEEDBACK...MAKING ITS QPF RATHER TAINTED...BUT
INDICATIONS FROM THE ECMWF AND THE HPC FIVE DAY FORECAST INDICATE
SEVERAL INCHES OF RAIN ARE POSSIBLE. WILL REISSUE THE ESF
HIGHLIGHTING HEAVY RAIN AND FLOODING POTENTIAL.
GAGAN
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...THE SURFACE FRONT WILL REMAIN NORTH OF
THE TERMINALS THROUGH ABOUT 00Z WITH SURFACE WINDS TURNING FROM
SOUTH TO THE SOUTHWEST. AROUND 00Z...THE FRONT WILL PUSH SOUTH OF
THE AERODROMES WITH CHANCES FOR THUNDERSTORMS. PREDOMINATELY VFR
CEILINGS ARE EXPECTED AT KJLN AND KSGF UNTIL THE FRONT RETURNS
WITH MVFR CEILINGS AROUND 00Z.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 5:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU MAR 27 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU MAR 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
HAIL TO THE SIZE OF PENNIES ACROSS THE EASTERN OZARKS THIS
MORNING.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 50 MPH ACROSS THE
OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH
CENTRAL MISSOURI THIS MORNING...MAINLY ALONG AND EAST OF A LINE
FROM WARSAW IN BENTON COUNTY...TO HARTVILLE IN WRIGHT COUNTY AND
GAINESVILLE IN OZARK COUNTY.
ADDITIONAL THUNDERSTORMS WILL AFFECT THE ENTIRE OUTLOOK AREA FROM
LATE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH
THE REGION.
DISCUSSION:
A WARM FRONT LOCATED ACROSS SOUTHERN MISSOURI WILL SLOWLY MOVE
NORTHWARD INTO CENTRAL MISSOURI THIS AFTERNOON. SCATTERED
THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT THIS MORNING ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. WHILE MOST STORMS
WILL REMAIN BELOW SEVERE LIMITS...AN ISOLATED STORM WILL BE
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE WARM FRONT WILL RETURN TO THE AREA AS A COLD FRONT LATE THIS
AFTERNOON AND TONIGHT. WARM...MOIST AND UNSTABLE AIR ALONG AND
AHEAD OF THIS BOUNDARY WILL AID IN THE DEVELOPMENT OF
THUNDERSTORMS AS THIS FRONT MOVES THROUGH THE OZARKS THIS
EVENING. GIVEN COLD TEMPERATURES AND SUFFICIENT WIND SHEAR
ALOFT...A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO 50 MPH. LOCALLY HEAVY RAINFALL
AND ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE AS THIS
ACTIVITY SLOWLY MOVES TO THE SOUTH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING AS THE COLD
FRONT CONTINUES TO MOVE SOUTH OF MISSOURI. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.
ANOTHER SLOW MOVING FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE
REGION BY SUNDAY. AN AIRMASS LOADED WITH MOISTURE WILL INTERACT
WITH THIS FRONTAL SYSTEM TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. WHILE THE
EXACT LOCATION OF THE FRONT IS STILL UNCERTAIN...THE POTENTIAL
EXISTS FOR EXCESSIVE RAINFALL AND FLOODING SOMEWHERE EITHER
WITHIN OR NEAR THE OUTLOOK AREA.
EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED
TO CLOSELY MONITOR LATER FORECASTS AND DISCUSSIONS ISSUED BY THE
NATIONAL WEATHER SERVICE...REGARDING THE POTENTIAL FOR ANOTHER
EPISODE OF FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN
In the hours before
Special weather statement, Mar 27, 5:12 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT THU MAR 27 2008
MOZ098-271145-
SHANNON MO-
612 AM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTH CENTRAL SHANNON COUNTY UNTIL
645 AM CDT...
AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINONA...OR 18 MILES EAST OF MOUNTAIN
VIEW...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
ANGLE
Event by event
73 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Christian
- When
- March 27, 10:30 AM CST
- Where
- Christian County, 1.49 mi SSE of Oldfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.950, -93.040
Hail, Douglas
- When
- March 27, 10:47 AM CST
- Where
- Douglas County, 2.76 mi S of Vanzant
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.930, -92.320
Hail, St. Clair
- When
- March 27, 3:40 PM CST
- Where
- St. Clair County, 0.88 mi NE of Collins
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.890, -93.620
Hail, Newton
- When
- March 27, 4:00 PM CST
- Where
- Newton County, 0.88 mi SW of Seneca
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.840, -94.610
Hail, Polk
- When
- March 27, 4:15 PM CST
- Where
- Polk County, 2.59 mi WSW of Aldrich
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.530, -93.610
Hail, Polk
- When
- March 27, 4:15 PM CST
- Where
- Polk County, 2.34 mi NNE of Rondo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.800, -93.450
Hail, Camden
- When
- March 27, 4:31 PM CST
- Where
- Camden County, 2.14 mi SE of Montreal
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.950, -92.570
Hail, Dallas
- When
- March 27, 4:32 PM CST
- Where
- Dallas County, Tunas
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.850, -93.030
Hail, Lawrence
- When
- March 27, 4:34 PM CST
- Where
- Lawrence County, 0.55 mi E of Mt Vernon
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.100, -93.820
Hail, Camden
- When
- March 27, 4:40 PM CST
- Where
- Camden County, Beach
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -92.620
Hail, Newton
- When
- March 27, 4:50 PM CST
- Where
- Newton County, Neosho
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.870, -94.370
Hail, Camden
- When
- March 27, 4:56 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.010, -92.740
Hail, Newton
- When
- March 27, 4:56 PM CST
- Where
- Newton County, Neosho
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.870, -94.370
Hail, Dallas
- When
- March 27, 4:57 PM CST
- Where
- Dallas County, Tunas
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.850, -93.030
Hail, Camden
- When
- March 27, 5:00 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 38.010, -92.740
Hail, Laclede
- When
- March 27, 5:00 PM CST
- Where
- Laclede County, 0.88 mi SW of Morgan
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.510, -92.690
Hail, Laclede
- When
- March 27, 5:00 PM CST
- Where
- Laclede County, 1.09 mi E of Eldridge
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.750
Thunderstorm Wind, Maries
- When
- March 27, 5:19 PM CST
- Where
- Maries County, 3.87 mi E of Brinktown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -92.010
Severe thunderstorm winds damaged a barn on Highway 28 between the towns of Dixon and Vienna.
Hail, McDonald
- When
- March 27, 5:25 PM CST
- Where
- McDonald County, 0.89 mi SW of South West City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.510, -94.610
Hail and up to 50 MPH winds were reported.
Thunderstorm Wind, Laclede
- When
- March 27, 5:25 PM CST
- Where
- Laclede County, 3.56 mi WNW of Hazelgreen
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 37.790, -92.490
Thunderstorm winds knocked over two outbuildings and a gazebo.
Hail, Camden
- When
- March 27, 5:30 PM CST
- Where
- Camden County, Beach
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -92.620
Hail, Maries
- When
- March 27, 5:35 PM CST
- Where
- Maries County, 3.62 mi NNW of Veto
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.130, -91.850
Thunderstorm Wind, Pulaski
- When
- March 27, 5:35 PM CST
- Where
- Pulaski County, Laquey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.770, -92.300
Thunderstorm winds knocked down several trees and power lines.
Hail, Pulaski
- When
- March 27, 5:40 PM CST
- Where
- Pulaski County, Laquey
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 37.770, -92.300
Thunderstorm Wind, Laclede
- When
- March 27, 5:43 PM CST
- Where
- Laclede County, 1.49 mi SSW of Hazelgreen
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.750, -92.440
Hail, Pulaski
- When
- March 27, 5:44 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.200
Thunderstorm Wind, Pulaski
- When
- March 27, 5:44 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.830, -92.200
Hail, Maries
- When
- March 27, 5:48 PM CST
- Where
- Maries County, 2.58 mi WSW of Safe
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.060, -91.690
Hail, Phelps
- When
- March 27, 5:49 PM CST
- Where
- Phelps County, 0.88 mi NE of Northwye
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -91.760
Hail, Phelps
- When
- March 27, 5:50 PM CST
- Where
- Phelps County, 1.09 mi E of Rolla
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -91.750
Hail, Phelps
- When
- March 27, 5:53 PM CST
- Where
- Phelps County, 0.54 mi E of St James
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.000, -91.610
Thunderstorm Wind, Pulaski
- When
- March 27, 5:53 PM CST
- Where
- Pulaski County, Laquey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.770, -92.300
A severe thunderstorm wind gust estimated at 70 mph downed power lines.
Hail, Pulaski
- When
- March 27, 5:55 PM CST
- Where
- Pulaski County, 0.88 mi NW of Gospel Ridge
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.180
Hail, Pulaski
- When
- March 27, 5:56 PM CST
- Where
- Pulaski County, 2.14 mi NNW of Bloodland
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.710, -92.160
Hail, Phelps
- When
- March 27, 6:08 PM CST
- Where
- Phelps County, 2.34 mi NNE of Blooming Rose
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.650, -91.960
Hail, Laclede
- When
- March 27, 6:10 PM CST
- Where
- Laclede County, Competition
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -92.430
Hail, Phelps
- When
- March 27, 6:10 PM CST
- Where
- Phelps County, 0.55 mi W of Edgar Spgs
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -91.880
Hail, Dent
- When
- March 27, 6:20 PM CST
- Where
- Dent County, 0.55 mi E of Lenox
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.650, -91.760
Hail, Phelps
- When
- March 27, 6:24 PM CST
- Where
- Phelps County, 0.54 mi E of St James
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -91.610
Hail, Laclede
- When
- March 27, 6:27 PM CST
- Where
- Laclede County, 2.64 mi SE of Winnipeg
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.570, -92.290
Hail, Dent
- When
- March 27, 6:30 PM CST
- Where
- Dent County, 0.55 mi E of Lenox
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.650, -91.760
Hail, Phelps
- When
- March 27, 6:30 PM CST
- Where
- Phelps County, 3.5 mi S of Craddock
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.600, -91.860
Hail, Phelps
- When
- March 27, 6:30 PM CST
- Where
- Phelps County, 2.14 mi SSW of Craddock
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.620, -91.860
Hail, Laclede
- When
- March 27, 6:36 PM CST
- Where
- Laclede County, Falcon
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.600, -92.380
Hail, Dent
- When
- March 27, 6:40 PM CST
- Where
- Dent County, 0.55 mi E of Salem
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.650, -91.540
Hail, Laclede
- When
- March 27, 6:42 PM CST
- Where
- Laclede County, 2.64 mi SE of Winnipeg
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.570, -92.290
Hail, Dent
- When
- March 27, 6:44 PM CST
- Where
- Dent County, 0.55 mi E of Salem
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.650, -91.540
Hail, Dent
- When
- March 27, 6:50 PM CST
- Where
- Dent County, 0.55 mi E of Salem
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.650, -91.540
Thunderstorm Wind, Dent
- When
- March 27, 6:51 PM CST
- Where
- Dent County, 2.82 mi ESE of Doss
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.570, -91.450
Straight line thunderstorm winds destroyed a pole barn.
Hail, Texas
- When
- March 27, 7:00 PM CST
- Where
- Texas County, 0.55 mi E of Licking
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 37.500, -91.860
Golf ball sized hail damaged house siding, cars, and a trailer.
Tornado, Texas
- When
- March 27, 7:00 PM CST to 7:01 PM CST
- Where
- Texas County, 1.77 mi SSE of Licking to 1.76 mi SSE of Licking
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.475, -91.861
A National Weather Service storm survey revealed that a weak tornado briefly touched down in an open field south of Licking. No damage occurred from the tornado.
Hail, Texas
- When
- March 27, 7:01 PM CST
- Where
- Texas County, 0.55 mi E of Licking
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.500, -91.860
Hail, Texas
- When
- March 27, 7:02 PM CST
- Where
- Texas County, 0.55 mi W of Licking
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.500, -91.880
Hail, Dent
- When
- March 27, 7:05 PM CST
- Where
- Dent County, 1.78 mi ENE of Joy
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.490, -91.700
Hail, Pulaski
- When
- March 27, 7:05 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.860, -92.400
Hail, Texas
- When
- March 27, 7:06 PM CST
- Where
- Texas County, 0.55 mi E of Licking
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.500, -91.860
Hail, Dent
- When
- March 27, 7:15 PM CST
- Where
- Dent County, Montauk
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.450, -91.700
Hail, Dent
- When
- March 27, 7:20 PM CST
- Where
- Dent County, 3.89 mi WSW of Bunker
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.420, -91.280
Hail, Dent
- When
- March 27, 7:25 PM CST
- Where
- Dent County, 0.88 mi NE of Jadwin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.490, -91.570
Hail, Newton
- When
- March 27, 8:15 PM CST
- Where
- Newton County, 0.89 mi NE of Neosho Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.830, -94.370
Hail, Newton
- When
- March 27, 8:17 PM CST
- Where
- Newton County, 0.89 mi SE of Neosho Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.810, -94.370
Hail, Lawrence
- When
- March 27, 8:24 PM CST
- Where
- Lawrence County, 4.87 mi S of Friestatt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.950, -93.910
Hail, Lawrence
- When
- March 27, 8:37 PM CST
- Where
- Lawrence County, Aurora
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.970, -93.720
Hail, Barry
- When
- March 27, 8:41 PM CST
- Where
- Barry County, 0.89 mi SE of Wheaton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.760, -94.060
Hail, Polk
- When
- March 27, 9:05 PM CST
- Where
- Polk County, 0.69 mi N of Brighton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.460, -93.350
Hail, Stone
- When
- March 27, 9:05 PM CST
- Where
- Stone County, 1.8 mi ENE of Hurley
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.940, -93.470
Hail, Christian
- When
- March 27, 9:15 PM CST
- Where
- Christian County, 0.88 mi SW of Riverdale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.990, -93.290
Hail, Christian
- When
- March 27, 9:25 PM CST
- Where
- Christian County, 0.88 mi SE of Ozark
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.010, -93.210
Hail, McDonald
- When
- March 27, 9:26 PM CST
- Where
- McDonald County, 0.55 mi W of Anderson
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.650, -94.440
Hail, Greene
- When
- March 27, 9:27 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.200, -93.290
Hail, Christian
- When
- March 27, 9:28 PM CST
- Where
- Christian County, 0.69 mi S of Ozark
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.010, -93.220
Hail, Stone
- When
- March 27, 9:34 PM CST
- Where
- Stone County, 1.38 mi S of Elsey
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.830, -93.550
Hail, Lawrence
- When
- March 27, 9:40 PM CST
- Where
- Lawrence County, Aurora
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.970, -93.720
Hail, Douglas
- When
- March 27, 10:03 PM CST
- Where
- Douglas County, 0.88 mi SW of Goodhope
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.910, -92.810
Hail, Stone
- When
- March 27, 10:07 PM CST
- Where
- Stone County, 3.54 mi SE of Union City
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.940, -93.430
Hail, Christian
- When
- March 27, 10:30 PM CST
- Where
- Christian County, 1.49 mi SSE of Oldfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.950, -93.040
Hail, McDonald
- When
- March 27, 10:30 PM CST
- Where
- McDonald County, 1.11 mi W of Cyclone
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 36.620, -94.290
Hail, Douglas
- When
- March 27, 10:47 PM CST
- Where
- Douglas County, 2.76 mi S of Vanzant
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.930, -92.320
Hail, Taney
- When
- March 27, 11:12 PM CST
- Where
- Taney County, 2.15 mi SSE of Branson Mem Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.620, -93.270
Hail, Douglas
- When
- March 27, 11:35 PM CST
- Where
- Douglas County, 0.88 mi SE of Gentryville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.860, -92.360
Hail, Oregon
- When
- March 28, 1:30 AM CST
- Where
- Oregon County, 0.69 mi N of Myrtle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.510, -91.270
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, March 27, 2008$130,000 · EF0 · 31 events
- Flooding in Indiana, March 27 to 31, 2008$72,000 · 6 events
- Hail in Missouri, March 27, 20081.5 in hail · 29 events
- Hail and Winter Weather in Iowa, March 27, 20080.75 in hail · 8 events
- Hail and Damaging Wind in Missouri, March 27, 20081 in hail · 6 events
- Hail in Oklahoma, March 27, 20081.5 in hail · 3 events
- Hail in Missouri, March 27, 2008$2,000 · 0.75 in hail · 2 events
- Hail in Arkansas, March 27, 20081.75 in hail · 2 events
- Hail in Illinois, March 27, 20081 in hail · 2 events
- Hail in Illinois, March 27, 20080.88 in hail · 2 events
- Heavy Snow in Iowa, March 27, 20081 event
- Frost and Freeze in Oregon, March 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85307, 85308, 85309, 85310, 85311, 85312, 85313, 85314, 85315, 85316, 85317, 85318, 85319, 85320, 85321, 85322, 85323, 88557, 85324, 88559, 85325, 85326, 88560, 85327, 88564, 85328, 88565, 85329, 85330, 85331, 85332, 88562, 85333, 85334, 85335, 85336, 85337, 85338, 85339, 85340, and more.